MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-52E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 05/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's hip was revised.A pre-revision x-ray showed the cup spun with it rim facing vertically upwards.Intra-operatively, the poly insert was found to have dislocated from the metal mdm liner.A stage 1 revision was performed due to suspected infection (it is unknown if infection was clinically confirmed or identified).An antibiotic spacer was placed.Rep provided a picture of the explants, an implant report, and a pre-revision x-ray and reported that no further information is available.
 
Additional Manufacturer Narrative
An event regarding loosening and infection involving a trident shell was reported.The event of loosening was confirmed by medical review.The event of infection was not confirmed.Method & results: -device evaluation and results: visual inspection of the received image of the device noted the explanted device was packaged in a poly bag.Dimensional, functional and material analysis not performed as the device was not returned for evaluation.-clinician review: the available medical records were provided to the consulting clinician for a review which was rejected stating - "provided x-ray confirms loose acetabular and dislocation but the reported event for infection cannot be confirmed.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components." -device history review: not performed as the device was not identified properly.-complaint history review: not performed as the device was not identified properly.Conclusions: it was reported that the patient's hip was revised.A pre-revision x-ray showed the cup spun with it rim facing vertically upwards.Intra-operatively, the poly insert was found to have dislocated from the metal mdm liner.A stage 1 revision was performed due to suspected infection.Visual inspection of the received image of the device noted the explanted device was packaged in a poly bag.The available medical records were provided to the consulting clinician for a review which was rejected stating that the provided x-ray confirms loose acetabular and dislocation but the reported event for infection cannot be confirmed.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.The event of loosening was confirmed and the root cause could not be identified as insufficient information was available.The event of infection could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op x- rays, patient history, pathology report & follow-up notes are needed to investigate this event further.Although the device information is not provided, all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10-6 in accordance to applicable iso standards.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER52E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8721886
Report Number0002249697-2019-02330
Device Sequence Number2472303
Product Code LPH
UDI-Device Identifier07613327343915
UDI-Public07613327343915
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-52E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age87 YR
Patient Weight88